Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV and diabetes
May 5, 2010

i tested + in 2006.Lately i have been put on 2nd line ART taking a combination of duovir,tenofovir and alvia.After taking it for 2 months,i developed DKA-characterised by ketones,rapid weight loss,extreme thirst,dry mouth etc.my doctor says i may need to change ART medications.Which ART medicine can i use as alternatives?

Response from Dr. Henry

I assume that the Alvia is Aluvia which is lopinavir/ritonavir. What drugs you can use next depends on what drugs are available where you live and your past treatment history/likelihood of resistance. IN some cases Aluvia can cause diabetes most often in patients already at risk for diabetes. Nevirapine, efavirenz, raltegravir, other boosted protease inhibitors-each of those can possibly anchor a new HIV regimen if there are problems with Aluvia. If you have some drug resistance and few treatment options then for some patients the diabetes can be managed while continuing the Aluvia based regimen. KH



Previous
HIV + Police Officer & disability
Next
Treatment & Vitamins

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement